MAUDE Adverse Event Report: DRÄGERWERK AG & CO. KGAA BABYLOG VN600; VENTILATORS, INTENSIVE CARE, NEONATAL /PEDIATRIC

DRÄGERWERK AG & CO. KGAA BABYLOG VN600; VENTILATORS, INTENSIVE CARE, NEONATAL /PEDIATRIC
Model Number 8422200
Medical Device Problem Codes Gas Output Problem (1266); Failure to Deliver (2338); Intermittent Communication Failure (4038)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/23/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation has just started; results will be provided in a follow-up report.
 
Event or Problem Description
The following issue was reported: the customer reported an issue where the device suddenly shut down during operation while connected to a patient.The device alarmed.According to the initial log analysis, the device had stopped unexpectedly at the reported time.No pat.Health consequences have been reported.However, in case the breathing pressure (incl.Peep) drops to ambient, a deterioration in state of health cannot be excluded for patients with difficult lung/ventilation conditions.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The provided video clip and log file of the affected vn600 with product serial no.(b)(6) produced in may 2023 were investigated with respect to the reported event.Dräger onsite service replaced the printed circuit board assembly pba m48.3 upon request which resolved the issue.The part was returned for investigation to the manufacturer site in lübeck.The usd cards were not returned.The complaint investigation confirmed that babylog vn600 (b)(6) had lost functioning completely whilst ventilating and was not able booting up anymore.The malfunction was issued by activating the secondary acoustic alarm signal.Since the returned printed circuit board assembly pba m48.3 was found within specification, a potential electromechanical contact problem with the usd cards was assessed to be the most likely root cause.The device behaved and alarmed as specified.No patient health consequences have been reported.In case of a complete loss of function of the ventilator, the ventilation stops and the safety valve opens automatically to the ambient allowing the patient for spontaneous breathing.The screen turns black and the secondary acoustic alarm system (piezo speaker) of the ventilation unit will be activated to alert the user to the situation.This alarm is energized from an independent power source and will be last for at least 2 minutes.The number of similar cases, related to the same root cause, is within the expected range of the respective risk assessment and thus accepted.

Brand Name
BABYLOG VN600
Common Device Name
VENTILATORS, INTENSIVE CARE, NEONATAL /PEDIATRIC
Manufacturer (Section D)
DRÄGERWERK AG & CO. KGAA
moislinger allee 53-55
lübeck
GM 
Manufacturer (Section G)
DRÄGERWERK AG & CO. KGAA
moislinger allee 53-55
lübeck 23542
GM   23542
Manufacturer Contact
moislinger allee 53-55
lübeck 23542
4518822868
MDR Report Key20650788
Report Number9611500-2024-00496
Device Sequence Number6772849
Product Code CBK
UDI-Device Identifier04048675551713
UDI-Public(01)04048675551713(11)230509(93)8422200-05
Combination Product (Y/N)N
PMA/510(K) Number
K222207
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/07/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number8422200
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/28/2024
Supplement Date Received by Manufacturer12/19/2024
Initial Report FDA Received Date11/11/2024
Supplement Report FDA Received Date01/07/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/09/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NA.; NA.
Patient SexUnknown